Cancer Channel
Topics
Medications
Quicklinks
Related Channels

Pomalyst Overdose

Although there have not been any reported cases of a Pomalyst (pomalidomide) overdose, taking too much could potentially cause problems like diarrhea, bleeding, or shortness of breath. The specific effects will depend on how much of the drug was taken and whether it was combined with other products. A healthcare provider may administer certain medications or provide supportive care to treat an overdose.

Can You Take Too Much Pomalyst?

Pomalyst® (pomalidomide) is a prescription medication approved for the treatment of multiple myeloma. As with any medicine, it is possible to take an overdose.
 
At this time, it is not entirely known what to expect from a Pomalyst overdose. However, the specific effects would likely vary, depending on a number of factors, including the Pomalyst dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

There have been no reported cases of an overdose with Pomalyst, and there is currently no information available on the specific effects of an overdose. It is reasonable to expect an overdose to cause the usual Pomalyst side effects. However, in the event of an overdose, the side effects may be more severe. 
 
Possible overdose effects could include but are not limited to:
 
  • Weakness and fatigue
  • Shortness of breath
  • Nausea
  • Constipation or diarrhea
  • Low white blood cells, which can increase the risk for infection
  • Low platelets, which can increase the risk for bleeding
  • Low red blood cells, which can increase the risk for anemia.
 

Treatment Options for a Pomalyst Overdose

Because there is so little information available about a Pomalyst overdose, it is not entirely known how an overdose will be treated.
 
In general, the treatment for an overdose would likely vary. For example, if the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. It is not known whether Pomalyst can be removed from the body by dialysis.
 
Treatment for any type of overdose also usually involves supportive treatment, which consists of treating any symptoms that occur as a result of the overdose. 
 
Seek immediate medical attention if you believe you or someone else may have taken too much Pomalyst.
 
The Zen of Cancer Caregiving - Recharge Your Batteries!

Pomalyst Chemotherapy Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.